advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From America On-Line:

My 6 1/2 year old son was diagnosed at birth with Type 1 diabetes. He has been in fairly good control and is now on a pump. Our doctor called to say he had a high microalbumin level. What exactly does this mean for his long term health? What kidney medications would he have to take and how do they adversely affect his health? How well do they work? Does this problem this young mean kidney transplant eventually, or is it something that can be reversed with tight control?

Answer:

It is very unlikely that the abnormal microalbumin test on your son was due to any renal complication of diabetes. More probably it could be a laboratory error or perhaps due to some subclinical past glomerulonephritis or a past urinary tract infection. I would suggest to the doctor that he does a simple test for a urinary tract infection and otherwise just repeats the microalbumin test every few months. It would be inappropriate to consider using one of the drugs called ACE inhibitors at this stage and certainly it is premature to even think of kidney transplants.

DOB

DTQ-20000508131958
Original posting 17 Jul 2000
Posted to Complications

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:12
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.